... from PTSD. I've been issued this med by a family Dr. that no longer resides in my city. having to fish for another Dr. has really been a pain! Knowing nothing of Effexor XR my new Dr. had me stop cold turkey, BIG mistake ! I've never felt pain like this before! Instead of suggesting I slowly lower my mg. I've just gone up & up & up! I'm now at 300mg + or - 35mg. If I miss a dossage I'm DEAD meat! the ZAPPS are killing me! " What kind of dammage am I doing to myself??? "
Help me! I've been on effexor XR for over 2yrs now and feel more trapped then ever before. I suffer?
- 18 May 2011 by fpizana9823
- 28 May 2011
- effexor xr, depression, post traumatic stress disorder, pain
Added 20 May 2011:
I tried so hard to tuff it out and make it through one full day at a lower mg. Half way through I had to take my other 150mg wait for it to kick in, " HOUR " later!!! Even my job has given me time to ween off this stuff. I've had Zaps at wrk that couldnt be played off. I still wrk around ordinance and could lose my job.
Don't know that you are doing any permanent damage to yourself but the side effects from stopping cold turkey are absolutely no fun. Never ever stop a antidepressant cold turkey. Are you going back on it and going to taper now or what? What do you take it for depression or anxiety?
I agree with Laurie I don't think it's a matter of doing you in I think that you have been through or horrific time going cold turkey which should not have been done but when you deal with a doctor that does not have the experience then it can make things really tough, allow yourself time for things to build back up if thats the plan and slowly only slowly drop the dose it may take longer than usual since this has happened to you, I wish you all the very best and hope the bad effects from withdrawlhich I soon hope is a thing of the past ~~be well my friend
Hi I am weening off and I would go and get a different doctor. No good doctor would tell you to just stop taking effexor.Effexor is a very hard drug to get off of without help doing it. They have to lower your dosage little by little and everyone is different. A good doctor knows this and would never tell you to stop taking it after being on it that long. Sure you do get bad side effects when you are coming off, but they do go away.I am very sorry to say this but that doctor sounds like a nut and I suggest you go to someone else right away.You are not trapped as long as you have a doctor that takes you off very slow and is there for you if you are having problems. I went from 225 mg a day to 37.5 and now I am down to 2 days off, 1 day on for the next two weeks and then I go to twice a week and then off, but my doctor said if I have a lot of the side effects I had before when I started weening to call him right away.
Please for your own self being find a doctor that knows about the drug and how to ween you off. I really do feel for you, because I went through hell when I was weening off in the begining. Please find help. Call a crisis center and ask them but please get another doctor. He can't be much of a doctor if he does not relize how bad it is to just tell a person to stop taking this drug after they have been on it for 2 years. Keep in touch and your in my prayers.
Hi there- I agree with Laurie and with Vincent: get yourself to another doctor, and also remember that there is a 37.5mg dose so you can go down in these tiny increments. Spend at least 3 weeks on one level before you try going down any further. It also sounds as though there are other medical issues going on in the background that might be increasing the negative effects. Best wishes to you, and keep talking to us all. Support is really important, and this site, and people like Laurie and Vincent, have helped me.
- Effexor XR Information for Consumers
- Effexor XR Information for Healthcare Professionals (includes dosage details)
- Side Effects of Effexor XR (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 20 Jan 2010 • 1 answer
Posted 26 Apr 2010 • 2 answers
Posted 21 Jul 2010 • 24 answers
Posted 20 Oct 2010 • 5 answers
Posted 23 May 2013 • 1 answer